On shock polar solutions of pseudo-steady Mach reflections

Jong-Jian Liu, S. H. Lee

Research output: Contribution to journalArticlepeer-review


This paper investigates the three-shock theoretical shock polar solutions of pseudo-steady MR as functions of initial conditions of Ms (incident shock Mach number) and θw (reflecting wedge angle) for γ = 1.4. Different possible shock polar solutions of pseudo-steady MR from the three-shock theory satisfying the normal straight Mach stem boundary condition are discussed. It is found that a pseudo-steady MR solution always exists for a given Ms for θw smaller than the limit determined by the von Neumann condition. Pseudo-steady MR solutions are first classified as backward- or forward-facing reflected oblique shock solutions. Both of the solutions can then be divided into three different types according to whether the reflected shock solution belongs to weak or strong oblique shock waves or if the flow downstream of the reflected shock is supersonic or subsonic, with the flow downstream of reflected strong oblique shocks always being subsonic.

Original languageEnglish
Pages (from-to)153-159
Number of pages7
JournalJournal of the Chinese Society of Mechanical Engineers, Transactions of the Chinese Institute of Engineers, Series C/Chung-Kuo Chi Hsueh Kung Ch'eng Hsuebo Pao
Issue number2
Publication statusPublished - 2001 Apr 1

All Science Journal Classification (ASJC) codes

  • Mechanical Engineering


Dive into the research topics of 'On shock polar solutions of pseudo-steady Mach reflections'. Together they form a unique fingerprint.

Cite this